Alert archive / Louisiana / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Lake Charles, LA

February 24, 20267 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this red flag warning at Feb 24, 2026, 10:03 AM CST for 7 parishes in Louisiana; 4 counties in Texas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 10:03 AM CST (16:03 UTC)
Expired
Feb 24, 2026, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2300 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS84 KLCH 241603
RFWLCH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lake Charles LA
1003 AM CST Tue Feb 24 2026

...Fire weather warning in effect for (today) Tuesday...

LAZ027>033-TXZ180-201-259>262-250000-
/O.NEW.KLCH.FW.W.0003.260224T1603Z-260225T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
1003 AM CST Tue Feb 24 2026

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Lake Charles has issued a Red
Flag Warning for low humidity, gusty winds, and dry fuels, which 
is in effect until 6 PM CST this evening.

* AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather 
  Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire 
  Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire 
  Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, 
  Fire Weather Zone 180 Tyler, Fire Weather Zone 201 Hardin, 
  Fire Weather Zone 259 Northern Jasper, Fire Weather Zone 260 
  Northern Newton, Fire Weather Zone 261 Southern Jasper and 
  Fire Weather Zone 262 Southern Newton.

* TIMING...Until 6 PM CST this evening.

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 70.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Feb 24, 12:02 AM CST, 10 hours 1 minute earlier. Its key messages:

  • Low relative humidity along with underlying dry fuels will cause the fire danger to increase again today, especially across coastal SETX, SWLA, and parts of CenLA.
  • Much warmer conditions return from the middle of the next work week into the rest of the long term.
Area forecast discussion, Feb 24, 12:02 AM CST, 10 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
1202 AM CST Tue Feb 24 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Low relative humidity along with underlying dry fuels will cause
  the fire danger to increase again today, especially across
  coastal SETX, SWLA, and parts of CenLA.

- Much warmer conditions return from the middle of the next work
  week into the rest of the long term.

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 1200 AM CST Tue Feb 24 2026

Cool temperatures and calm winds are ongoing across the forecast
area tonight as surface high pressure finally settles over the
northern Gulf Coast. Temperatures will fall to near or below
freezing for most of the region as we approach sunrise, the last bit
of cool weather before a steady warming trend commences later today.
Surface high pressure will meander around the northern Gulf Coast
throughout much of today, eventually shifting towards FL by this
evening. At the same time aloft, ongoing NWrly flow overhead will
gradually transition to a more zonal flow by this evening. As a
result, moisture begins to slowly return to the region through the
day, with dewpoints rebounding in the 40-50 degree range by sunset
this evening. Overnight, moisture return further ramps up as onshore
surface winds begin to strengthen, keeping morning lows in the low
to mid 50s.

Onshore flow at the surface and zonal flow aloft continue through
the remainder of the short term, allowing a warming and moistening
trend to continue to prevail. By Thurs afternoon, PWATs are
forecasted to increase to around the 90th percentile, ahead of an
approaching cool front that will arrive Thurs evening/night. As this
boundary draws closer, rain chances return to the forecast Thurs
afternoon through Thurs night, particularly across our LA parishes
with minimal rain chances in SE TX. A few thunderstorms are possible
with this convection, but for the most part it should be mainly
light to moderate rainfall that will continue into the early
morning hours of Friday.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1200 AM CST Tue Feb 24 2026

By Friday morning a cool front will be to our east with weak high
pressure draped across the Eastern CONUS in its wake. A shot of
shallow dry air will be filtering into the forecast area throughout
early Friday in its wake, knocking dewpoints down into the 50s
Friday through the weekend. While this airmass won't be nearly as
dry as what we've seen the last few days it will be enough to keep
any convection at bay throughout the remainder of the long term
period. This airmass however, will not bring any cooler air, with
daytime highs expected to rise into the mid 70s to near 80 degrees
throughout the entire long term period. Thankfully this won't be
accompanied by oppressive humidity, but it will still be rather warm
and unseasonable as we move into early March.

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CST Tue Feb 24 2026

Calm winds overnight will slowly increase post-sunrise through the
late morning, while turning due south. By the afternoon, onshore
flow will become gusty once again, with frequent gusts around 20kts
continuing until sunset this evening. Otherwise, only a few high
clouds expected as VFR conditions prevail.

&&

.MARINE...
Issued at 1200 AM CST Tue Feb 24 2026

Low water conditions are again likely through the next few hours as
we approach sunrise, particularly across the LA coast, with
conditions improving around 12Z. Light east winds turn more SE to S
post sunrise today, as high pressure begins to slide east. Later
this afternoon into tonight, southerly winds begin to strengthen,
with frequent gusts around 20-25 kts expected. Onshore flow remains
breezy until the passage of another front late Thurs/early Fri.

&&

.FIRE WEATHER...
Issued at 1200 AM CST Tue Feb 24 2026

Today will bring a transition from very dry conditions towards a
warmer and more humid airmass that will begin to filter into the
region late today into tonight. Until then, dry air will still
linger, though not quite as dry as the last couple of days, with
minRH values in the upper teens to mid 30s this afternoon. Return
flow will allow moisture to steadily increase this evening into
tonight. While conditions will be improving today, a Fire Danger
Statement is once again in effect due to ongoing fire concerns.
Warmer and more humid conditions can be expected tomorrow through
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  50  75  61 /   0   0   0  10
LCH  65  55  73  64 /   0   0   0   0
LFT  63  52  75  64 /   0   0   0  10
BPT  68  56  76  63 /   0   0  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Low Water Advisory until 6 AM CST early this morning for GMZ432-
     435-436.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:25 PM CSTLow Water AdvisoryLCH7 hr
Feb 24, 4:34 AM CSTSmall Craft AdvisoryLCH60 hr
Feb 24, 12:03 PM CSTWind AdvisoryLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more36 hr

Nearby

Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.